MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS32512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Stenosis (2263)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient to treat aneurysm in the left internal carotid artery-ophthalmic (c6 segment) on (b)(6) 2021.Post procedure the patient started to experience blurry vision initially only in the right eye on (b)(6) 2021.Updated information received on 18-apr-2021 indicates that this issue was in both the eyes.On (b)(6) 2022, the imr (designated cec member) has assessed the blurry vision changes in the patient had possible relation to the subject flow diverter, the procedure, the dual antiplatelet therapy and other devices used during the procedure.No other information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that there was blurry vision in the right eye, 18- april-2022: edc indicates that this new or worsening visual symptoms were in both eyes (bilateral), permanent visual impairment, hemianopia, nihss=1 greater than 24 hours, site reports in edc that no action or treatment was given for the ae.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the as reported 'patient neurological deficit' for this complaint.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient to treat aneurysm in the left internal carotid artery-ophthalmic (c6 segment) on (b)(6) 2021.Post procedure the patient started to experience blurry vision initially only in the right eye on 09-aug-2021.Updated information received on 18-apr-2021indicates that this issue was in both the eyes.On 11-apr-2022, the imr (designated cec member) has assessed the blurry vision changes in the patient had possible relation to the subject flow diverter, the procedure, the dual antiplatelet therapy and other devices used during the procedure.No other information is available.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient to treat aneurysm in the left internal carotid artery-ophthalmic (c6 segment) on (b)(6)2021.Post procedure the patient started to experience blurry vision initially only in the right eye on (b)(6)2021.Updated information received on (b)(6)2021 indicates that this issue was in both the eyes.On (b)(6)2022, the imr (designated cec member) has assessed the blurry vision changes in the patient had possible relation to the subject flow diverter, the procedure, the dual antiplatelet therapy and other devices used during the procedure.No other information is available.1-dec-2022: additional information received reported 50-75% stenosis noted within subject flow diverter on12 month follow-up imaging.
 
Additional Manufacturer Narrative
Additional information received on 1-dec-2022, reported that 50-75% stenosis within subject flow diverter was noted at the 12month follow up.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to 'patient parent vessel stenosis' in this complaint.

Brand Name
SURPASS EVOLVE 3.25MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14316141
Report Number3008881809-2022-00206
Device Sequence Number17351960
Product Code OUT
UDI-Device Identifier07613327385625
UDI-Public07613327385625
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberFDS32512
Device Catalogue NumberFDS32512
Device Lot Number22452431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/18/2022
12/08/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date08/14/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER); SYNCHRO SELECT GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American